Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 5, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Feb 28, 2017, 2:51 AM CST for Jackson County, Jefferson County, Perry County, Illinois. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2017, 2:51 AM CST (08:51 UTC)
- Expired
- Feb 28, 2017, 3:03 AM CST
- In force
- 12 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Jackson County, IL, Jefferson County, IL, Perry County, IL
The radar
The Paducah radar (KPAH), 117 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.9 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1626 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 27, 11:20 PM CST, 3 hours 31 minutes earlier.
Area forecast discussion, Feb 27, 11:20 PM CST, 3 hours 31 minutes before
Area Forecast Discussion National Weather Service Paducah KY 1120 PM CST Mon Feb 27 2017 .UPDATE... Issued at 1120 PM CST Mon Feb 27 2017 Updated for 06Z aviation forecast discussion. && .SHORT TERM...(Tonight through Wednesday night) Issued at 245 PM CST Mon Feb 27 2017 A warm front will lift NE into the area overnight with a mid level impulse moving across the region. The result will be a slowly increasing chance of convection later this evening, best chance after midnight. The warm front will race NE Tuesday with mid trop NVA developing across the area Tuesday morning, early afternoon. Expect a lull/reduction in convective activity as a result. Tuesday evening and overnight, weak mid level perturbations should be enough to work with a high shear, unstable environment to generate strong to severe convection. The SPC day 2 outlook handles the details well, so we refer you to their product. Timing best chances will be very difficult that far out and ahead of a cold front to our west. But, we've basically been keying in on very late day and into the evening for the initial chance, in some form or fashion. Will keep an eye on the MO Ozarks, south into Arkansas and east into our region. Generally followed the GFS/EC solutions, with some NAM weight, for general overall coverage. Chances will linger into Wednesday morning, as a cold front moves across the area. We dry out in the afternoon, with a dry colder Wednesday night forecast. .LONG TERM...(Thursday through Monday) Issued at 245 PM CST Mon Feb 27 2017 In cyclonic flow aloft, a minor shortwave and its surface reflection may be enough to kick off a little measurable pcpn over part of southwestern IN early on Fri. Otherwise, in the extended forecast period, dry high pressure is forecast to dominate the weather picture into at least the first half of the weekend for much of the PAH forecast area, with gradually moderating temps. Some model solutions suggest a small possibility of showers over parts of southeastern MO or southern IL on Sat, but the flow should become more zonal by Sun, with increasing low level return flow. Therefore, probabilities of showers will remain small but with somewhat greater possible coverage on Sun. By Mon, the med range models basically agree that a fairly substantial mid level shortwave will approach our region, though the details as to placement and timing of the sfc low/front and the shortwave itself are more uncertain at this time. Instability parameters appear conducive for tstms Mon as surface dewpoints rise into the 50s and temps rise at least into the 60s. Surface fropa could occur as early as late Mon afternoon. && .AVIATION... Issued at 1120 PM CST Mon Feb 27 2017 Convection has arrived and will be with us for most of the overnight period. This activity will move out during the morning hours, 12Z-15Z Tuesday. Cigs will likely become MVFR later on in the night. Winds have been increasing and will stay up the rest of the night and could be gusty at times. Low level wind shear will be a possibility until more substantial gusts set in later Tuesday. After this warm air advection activity moves east Tuesday morning, we will have a lull, before the next batch of convection develops between 00Z-06Z. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. &&
Hazardous weather outlook, Feb 27, 8:44 PM CST, 6 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 844 PM CST Mon Feb 27 2017 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-281100- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 844 PM CST Mon Feb 27 2017 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Tonight Scattered to numerous thunderstorms will develop over the region late this evening and overnight. The strongest storms may produce some small hail to go along with lightning and locally heavy rain. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a chance of severe thunderstorms from late in the day Tuesday, through Tuesday night across the entire four state area. A lingering chance of strong to severe storms is possible early Wednesday morning mainly across the Kentucky Pennyrile region. There may be multiple regions of storm development, leading to more than one event chance, first late Tuesday afternoon into Tuesday evening, then again overnight, as a cold front moves in late. All severe weather modes will be possible, including large hail, damaging winds and tornadoes. If certain parameters come together, we cannot rule out a strong tornado or two from southeast Missouri, into southern Illinois and far west Kentucky. Storm motion should be east northeast around 50 mph. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed Tuesday afternoon through Wednesday morning. DRS
In the hours before
Local storm report, Feb 28, 2:48 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
248 AM CST TUE FEB 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 AM HAIL 3 ENE LITHIUM 37.85N 89.83W
02/28/2017 M1.75 INCH PERRY MO LAW ENFORCEMENT
NEAR HIGHWAY 51 NORTH AND HIGHWAY NORTHEAST OF LITHIUM.
&&
K. SMITHThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 3:20 AM CST | Special Weather Statement | PAH | Daviess | 25 min |
| Feb 28, 3:39 AM CST | Severe Thunderstorm Warning | PAH | Daviess | 10 min |
| Feb 28, 5:15 AM CST | Severe Thunderstorm Warning | PAH | Henderson, Union, Webster | 15 min |
| Feb 28, 2:49 PM CST | Flash Flood Watch | PAH | Ballard, Caldwell, Crittenden, Daviess, Henderson, Hopkins and 7 more | 18 hr |
| Feb 28, 3:12 AM CST | Special Weather Statement | PAH | Jefferson | 48 min |
| Feb 28, 2:29 AM CST | Severe Thunderstorm Warning | PAH | Perry | 16 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.